MAUDE Adverse Event Report: CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47530200M
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon on a 3mm x 200mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 8 atmospheres (atm) during dilation.A 3 x 180 non-cordis balloon catheter was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a below knee (bk) lesion with severe calcification, no tortuosity, and 100% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components or the protective balloon cover.The device maintained negative pressure during preparation.The device was not put into an acute bend at any point during the procedure and was able to cross the lesion without kinking.The device was removed easily and intact from the patient.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 2504291450 presented no issues during the manufacturing process that can be related to the reported event.The reported ¿balloon burst at/below rbp¿ could not be evaluated as the device was not returned for analysis.The exact cause could not be determined.The reported severe calcium of the below the knee lesion may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to its rupture.However, without returning the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.Unspecified procedural, handling, and/or anatomical factors may have contributed to the reported issue.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon on a 3mm x 200mm saberx.014 percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 8 atmospheres (atm) during dilation.A 3 x 180 non-cordis balloon catheter was used as a replacement.There were no reported injuries to the patient.This was during a procedure to treat a below knee (bk) lesion with severe calcification, no tortuosity, and 100% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components or the protective balloon cover.The device maintained negative pressure during preparation.The device was not put into an acute bend at any point during the procedure and was able to cross the lesion without kinking.The device was removed easily and intact from the patient.The device will not be returned for evaluation.

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 52380-8
CH   523808
7863138372
MDR Report Key23356853
Report Number1016427-2025-00084
Device Sequence Number8888306
Product Code LIT
UDI-Device Identifier20705032090251
UDI-Public(01)20705032090251(17)280430(10)2504291450
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number47530200M
Device Lot Number2504291450
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JADE2 3-180 BALLOON
Patient Age72 YR
Patient SexMale
Patient Weight54 KG